Skip to main content Accessibility help
×
Home
Hostname: page-component-65d66dc8c9-2wddn Total loading time: 0.259 Render date: 2021-09-28T20:31:31.510Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": true, "newCiteModal": false, "newCitedByModal": true, "newEcommerce": true, "newUsageEvents": true }

On Two-faced Families of Non-commutative Random Variables

Published online by Cambridge University Press:  20 November 2018

Ian Charlesworth
Affiliation:
Department of Mathematics, UCLA, Los Angeles, California, 90095, USA. e-mail: ilc@math.ucla.edu, bnelson6@math.ucla.edu, pskoufra@math.ucla.edu
Brent Nelson
Affiliation:
Department of Mathematics, UCLA, Los Angeles, California, 90095, USA. e-mail: ilc@math.ucla.edu, bnelson6@math.ucla.edu, pskoufra@math.ucla.edu
Paul Skoufranis
Affiliation:
Department of Mathematics, UCLA, Los Angeles, California, 90095, USA. e-mail: ilc@math.ucla.edu, bnelson6@math.ucla.edu, pskoufra@math.ucla.edu
Rights & Permissions[Opens in a new window]

Abstract

HTML view is not available for this content. However, as you have access to this content, a full PDF is available via the ‘Save PDF’ action button.

We demonstrate that the notions of bi-free independence and combinatorial-bi-free independence of two-faced families are equivalent using a diagrammatic view of bi-non-crossing partitions. These diagrams produce an operator model on a Fock space suitable for representing any two-faced family of non-commutative random variables. Furthermore, using a Kreweras complement on bi-non-crossing partitions we establish the expected formulas for the multiplicative convolution of a bi-free pair of two-faced families.

Type
Research Article
Copyright
Copyright © Canadian Mathematical Society 2015

References

[1] Mastnak, M. and Nica, A., Double-ended queues and joint moments of left-right canonical operators on a full Fock space. Internat. J. Math. 26(2015), no. z, 1550016, 34 pp.http://dx.doi.org/10.1142/S0129167X15500160 CrossRefGoogle Scholar
[2] Nica, A., R-transforms of free joint distributions and non-crossing partitions. J. Funct. Anal. 135(1996), 271–296. http://dx.doi.org/10.1006/jfan.1996.0011 CrossRefGoogle Scholar
[3] Nica, A. and Speicher, R., A “Fourier transform” for multiplicative functions on non-crossing partitions. J. Algebraic Combin. 6(1997), 141–160.http://dx.doi.org/10.1023/A:1008643104945 CrossRefGoogle Scholar
[4] Speicher, R., Multiplicative functions on the lattice of non-crossing partitions and free convolution. Math. Ann. 294(1994), 611–628.http://dx.doi.org/10.1007/BF01459754 Google Scholar
[5] Voiculescu, D.-V., Free probability for pairs of faces I. Comm. Math. Phys. 332(2014), 955–980.http://dx.doi.org/10.1007/s00220-014-2060-7 CrossRefGoogle Scholar
You have Access
17
Cited by

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

On Two-faced Families of Non-commutative Random Variables
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

On Two-faced Families of Non-commutative Random Variables
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

On Two-faced Families of Non-commutative Random Variables
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *